MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL 13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Optical Problem (3001)
Health Effect - Clinical Codes Halo (2227); Discomfort (2330); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight-race: unk.Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm tmicl 13.2 implantable collamer lens of -5.50/1.0/070 (sphere/cylinder/axis) was implanted into the patients right eye on (b)(6) 2022.On (b)(6) 2022 the lens was removed and a replacement lens was implanted of shorter length lens due to excessive vault.The problem was resolved.Cause reported as patient related factor.
 
Additional Manufacturer Narrative
B5- patient experienced discomfort and halos (residual refractive error)- should have been included on initial mdr.Claim# (b)(4).
 
Additional Manufacturer Narrative
H3-device evaluation: lens returned dry in wrapped cloth with debris on product.Visual inspection found haptic torn and bent.Debris throughout the lens and one haptic is folded in.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key13831603
Report Number2023826-2022-00850
Device Sequence Number1468101
Product Code QCB
UDI-Device Identifier00841542108386
UDI-Public00841542108386
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer04/28/2022
06/14/2022
Initial Report FDA Received Date03/20/2022
Supplement Report FDA Received Date05/28/2022
06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK; FOAM TIP PLUNGER (FTP), LOT# UNK; INJECTOR MODEL: MSI-TF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale